Opuscula Math. 46, no. 5 (2026), 751-771

Quasicontractive n-step liftings for operators similar to contractions

Andra-Maria Stoica
Laurian Suciu
Abstract. The paper is devoted to operators \(T\) acting on a Hilbert space \(\mathcal{H}\), that are similar to contractions. In this setting, we investigate quasi-isometric liftings induced by certain intermediate quasicontractive liftings \(Q\) for \(T\), which satisfy the condition \(Q^*Q \mathcal{H}=\mathcal{H}\). Such operators \(Q\) are generated by \(T\) and an operator \(A\), which gives the similarity of \(T\) to a contraction, this meaning that \(A\) is invertible and \(A \geq T^*AT \geq T^*T\). In this setting, we introduce the \(n\)-step liftings of \(T\) with respect to \(A\), which lead to a natural quasi-isometric lifting for \(T\). The aim of this paper is to show that the step-by-step construction of the minimal isometric lifting of a contraction can be adapted to this framework, in order to obtain a minimal quasi-isometric lifting of \(T\).
Keywords: quasicontraction, quasi-isometry, lifting.
Mathematics Subject Classification: 47A05, 47A15, 47A20, 47A63.
References ▼
  1. [1] J. Agler, M. Stankus, \(m\)-isometric transformations of Hilbert spaces, I, Integral Equations Operator Theory 21 (1995), no. 4, 383-429. https://doi.org/10.1007/bf01222016
  2. [2] J. Agler, M. Stankus, \(m\)-isometric transformations of Hilbert spaces II, Integral Equations Operator Theory 23 (1995), no. 1, 1-48. https://doi.org/10.1007/bf01261201
  3. [3] J. Agler, M. Stankus, \(m\)-isometric transformations of Hilbert spaces III, Integral Equations Operator Theory 24 (1996), no. 4, 379-421. https://doi.org/10.1007/bf01191619
  4. [4] C. Badea, V. Müller, L. Suciu, High order isometric liftings and dilations, Studia Math. 258 (2021), no. 1, 87-101. https://doi.org/10.4064/sm200330-25-8
  5. [5] C. Badea, L. Suciu, Hilbert space operators with two-isometric dilations, J. Operator Theory 86 (2021), no. 1, 93-123. https://doi.org/10.7900/jot.2020feb05.2298
  6. [6] C. Foiaş, A.E. Frazho, The Commutant Lifting Approach to Interpolation Problems, Birkhäuser Verlag, Basel-Boston-Berlin, 1990. https://doi.org/10.1007/978-3-0348-7712-1
  7. [7] J. Kośmider, The Wold-type decomposition for \(m\)-isometries, Bull. Malays. Math. Sci. Soc. 44 (2021), 4155-4174. https://doi.org/10.1007/s40840-021-01129-4
  8. [8] W. Majdak, L. Suciu, Brownian type parts of operators in Hilbert spaces, Results Math. 75 (2020), Article no. 5. https://doi.org/10.1007/s00025-019-1130-8
  9. [9] W. Majdak, L. Suciu, Convex and expansive liftings close to two-isometries and power bounded operators, Linear Algebra Appl. 617 (2021), 1-26. https://doi.org/10.1016/j.laa.2021.01.009
  10. [10] V. Müller, Models for operators using weighted shifts, J. Operator Theory 20 (1988), no. 1, 3-20.
  11. [11] S. Shimorin, Wold-type decompositions and wandering subspaces for operators close to isometries, J. Reine Angew. Math. 531 (2001), 147-189. https://doi.org/10.1515/crll.2001.013
  12. [12] A.-M. Stoica, L. Suciu, The Wold-type decomposition and the kernel condition for quasi-isometries, Czech. Math. J. 75 (2025), 1049-1072. https://doi.org/10.21136/cmj.2025.0071-25
  13. [13] L. Suciu, Operators with expansive \(m\)-isometric liftings, Monatsh. Math. 198 (2022), 165-187. https://doi.org/10.1007/s00605-021-01648-z
  14. [14] L. Suciu, Brownian type extensions for a class of \(m\)-isometries, Results Math. 78 (2023), Article no. 144. https://doi.org/10.1007/s00025-023-01917-3
  15. [15] L. Suciu, A.-M. Stoica, Left-invertible quasi-isometric liftings, Bull. Malays. Math. Sci. Soc. 48 (2025), Article no. 136. https://doi.org/10.1007/s40840-025-01920-7
  16. [16] L. Suciu, A.-M. Stoica, Quasi-isometric liftings for operators similar to contractions, Linear Algebra Appl. 709 (2025), 40-57. https://doi.org/10.1016/j.laa.2025.01.006
  17. [17] B. Sz.-Nagy, C. Foiaş, H. Bercovici, L. Kérchy, Harmonic Analysis of Operators on Hilbert Space, 2nd ed., Universitext, Springer, New York, 2010. https://doi.org/10.1007/978-1-4419-6094-8
About the authors ▼
Andra-Maria Stoica
Lucian Blaga University of Sibiu, Department of Mathematics and Informatics, Romania
Laurian Suciu (corresponding author)
Lucian Blaga University of Sibiu, Department of Mathematics and Informatics, Romania
About the article ▼
Communicated by Sergiusz Kużel.
Received: 2026-07-17.
Revised: 2026-09-27.
Accepted: 2026-10-05.
Published online: 2026-10-28.
Cite this article as ▼
Andra-Maria Stoica, Laurian Suciu, Quasicontractive n-step liftings for operators similar to contractions, Opuscula Math. 46, no. 5 (2026), 751-771, https://doi.org/10.7494/OpMath.202610051.
Download this article's citation as: